Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 6, 2007, 6:33 PM MST for Cochise County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 6:33 PM MST (01:33 UTC)
- Expired
- Aug 6, 2007, 8:30 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 75 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 070136 FFWTWC AZC003-070330- /X.NEW.KTWC.FF.W.0044.070807T0133Z-070807T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 633 PM MST MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF WILLCOX... * UNTIL 830 PM MST * AT 623 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM AN AREA OF THUNDERSTORMS FROM NEAR WILLCOX SOUTHWARD TO NEAR COCHISE IN COCHISE COUNTY. MOVEMENT WAS TO THE NORTHEAST AT ABOUT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNIZONA AND KANSAS SETTLEMENT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3178 11000 3178 10952 3233 10972 3225 10999 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 070210 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 706 PM MST MON AUG 6 2007 AZC003-070330- /X.CON.KTWC.FF.W.0044.000000T0000Z-070807T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 706 PM MST MON AUG 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR CENTRAL COCHISE COUNTY... AT 705 PM MST...MODERATE TO HEAVY SHOWERS CONTINUED IN AN AREA FROM JUST SOUTH OF WILLCOX...SOUTHWARD TO NEAR AND SOUTH OF THE TOWN OF COCHISE. THIS IS GENERALLY ALONG AND EAST OF A PORTION OF HIGHWAY 191. AN ADDITIONAL 1/2 INCH IS POSSIBLE OVER THAT AREA AFTER HAVING RECEIVED 1 TO 2 INCHES IN THE PAST 2 HOURS AND 3 TO 4 INCHES TODAY. STORM MOVEMENT WAS TO THE NORTH NORTHEAST AT ABOUT 10 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3187 10998 3187 10957 3233 10972 3225 10999 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 070315 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 814 PM MST MON AUG 6 2007 AZC003-070324- /X.CAN.KTWC.FF.W.0044.000000T0000Z-070807T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 814 PM MST MON AUG 6 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL COCHISE COUNTY... AT 810 PM SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS CENTRAL COCHISE COUNTY. HEAVY RUNOFF WILL CONTINUE FROM EARLIER HEAVY RAINS FROM JUST SOUTH OF WILLCOX...SOUTHWARD TO NEAR AND SOUTH OF THE TOWN OF COCHISE...GENERALLY ALONG AND EAST OF A PORTION OF HIGHWAY 191 INTO THE EVENING HOURS. LAT...LON 3187 10998 3187 10957 3233 10972 3225 10999 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:50 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 6, 2:50 PM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST MON AUG 6 2007 .SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHWEST MEXICO WILL TURN NORTH INTO SOUTHERN ARIZONA BY EARLY TUESDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOUTHWEST FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...WELL ITS BEEN AN INTERESTING DAY WITH HEAVY RAIN EVENT FROM THIS MORNING AFFECTING EASTERN PIMA/NORTHWEST COCHISE/SOUTHEAST PINAL AND SOUTHERN GRAHAM COUNTY. DUE TO A STABILIZED ATMOSPHERE THESE AREAS AREA STORM FREE AS OF 230 PM. AROUND THIS AREA SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP...WITH MAIN THREAT FROM THESE STORMS BEING HEAVY RAIN DUE TO LIGHT STEERING FLOW AND VERY SOUPY ATMOSPHERE WITH PW VALUES UP TO 2. IVE MADE SOME SIGNIFICANT CHANGES TO THE FORECAST IN THE SHORT TERM WITH THE AREAS THAT GOT HIT HARD EARLIER TODAY NOT SEEING A WHOLE LOT OF ACTION THIS EVENING. THIS INCLUDES EASTERN PIMA COUNTY WHERE I WILL CANCEL THE FLASH FLOOD WATCH ALONG WITH WESTERN PIMA COUNTY. WILL CONTINUE FLASH FLOOD WATCH IN CENTRAL PIMA/SANTA CRUZ AND COCHISE COUNTIES INTO THIS EVENING WHERE THE THREAT OF FLASH FLOOD STORMS IS HIGHER. THE ADVERTISED DRYING THAT THE MODELS HAVE BEEN SHOWING OVER THE PAST SEVERAL DAYS HAS WORKED ITS WAY INTO WESTERN ARIZONA. A TROF ALONG THE WEST COAST WILL RESPONSIBLE FOR THIS DRYING AND AS IT WORKS ITS WAY INLAND OVER THE NEXT SEVERAL DAYS...SOMEWHAT DRIER AIR ALOFT WILL OVERSPREAD THE AREA STARTING TUESDAY AND CONTINUING INTO THURSDAY. HOWEVER WITH THE LOW LEVEL STILL VERY MOIST STILL EXPECT SCATTERED ACTIVITY TUESDAY WITH THREAT STILL BEING HEAVY RAINERS ALTHOUGH THE STORMS WILL BE MOVING A BIT FASTER THAN TODAY. WEDNESDAY AND THURSDAY...ACTIVITY WILL GENERALLY BE SCATTERED IN THE MOUNTAINS AND ISOLATED IN THE VALLEYS. THE DRYING TREND WILL ALSO TRANSITION US BACK INTO STORMS HAVING A CHANCE OF BEING SEVERE ALONG WITH LOCALLY HEAVY RAIN. THIS WILL ALSO BE THE FIRST BREAK SINCE THE SEASON STARTED. FRIDAY INTO THIS WEEKEND...THE FLOW ALOFT WILL BECOME MORE SOUTHEAST THUS INCREASING THE CHANCES FOR AFTERNOON/EVENING THUNDERSTORMS. DAYTIME TEMPERATURES TODAY HAS BEEN MUCH COOLER THAN FORECAST THANKS TO THE RAIN/CLOUD COVER. THIS LED TO CUTTING A FEW DEGREES OFF THE PREVIOUS FORECAST HIGHS FOR TUESDAY AS THE AREA RECOVERS FROM TODAYS EVENTS. MUCH WARMER WEDNESDAY AND THURSDAY WITH THE LOW DESERTS BACK INTO TRIPLE DIGIT AREA. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THROUGH THE EVENING HOURS. THIS ACTIVITY IN TURN COULD DROP CEILINGS AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE RECORD LOW MAXIMUM TEMPERATURE IN TUCSON FOR AUGUST 6TH IS 86 DEGREES SET IN 1918. AS OF 247 PM...THE HIGH SO FAR AT THE AIRPORT WAS 78 DEGREES. IN ADDITION... HERE ARE THE TOP 5 LOWEST MAXIMUM TEMPERATURES ON RECORD FOR THE MONTH OF AUGUST FOR TUCSON. 1) 73 DEGS ON AUGUST 27 1951 2) 76 DEGS ON AUGUST 26 1993 3) 77 DEGS ON AUGUST 10 1929 4T) 79 DEGS ON 8/14/2005 8/1/1964 8/7/1930 8/7/1918 8/27/1915 && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MST FROM ZONES 32/34/35. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 3:20 PM MST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 320 PM MST MON AUG 6 2007 AZZ033-070400- TUCSON METRO/MARANA/GREEN VALLEY- 320 PM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT. THE HEAVY RAIN EVENT FROM THIS MORNING HAS STABLIZED THE ATMOSPHERE. HOWEVER...THERE IS A SLIGHT CHANCE OF REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AS A WEAK DISTURBANCE ALOFT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-070400- WESTERN PIMA COUNTY- 320 PM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ032-034>035-070400- TOHONO OODHAM NATION-SANTA CRUZ COUNTY-COCHISE COUNTY- 320 PM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT. ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN WILL CONTINUE TO DEVELOP THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR WHICH COULD CAUSE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ29-070400- SOUTHEAST PINAL COUNTY- 320 PM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-070400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 320 PM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.